MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-38
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The investigation determined the reported difficulties appear to be related to calcification in the anatomy.The 2.5 x 20 mm trek rx referenced is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported the procedure was to treat a lesion with heavy tortuosity and mild calcium in the distal left anterior descending (lad) coronary artery.The 2.5 x 38 mm xience alpine was advanced; however, the shaft broke during the unsuccessful attempt to cross the lesion.Another 2.5 x 38 mm xience crossed the lesion successfully.The 2.5 x 20 mm trek balloon catheter was advanced, but could not cross the lesion and the shaft broke as well.A 2.5 x 20 mm trek was able to cross the lesion to complete the procedure.The devices were able to be withdrawn from the patient anatomy as the shafts broke outside the patient.There was no adverse patient effect.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6061526
Report Number2024168-2016-07341
Device Sequence Number19006672
Product Code NIQ
UDI-Device Identifier08717648199219
UDI-Public(01)08717648199219
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1125250-38
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2016
Initial Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1